| Catalog Number |
SCR120306 |
| Medical Device Problem Codes |
Material Separation (1562); Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that the 48-year-old male patient underwent a pharyngeal-carotid artery (ca) vessel sacrifice procedure targeting the left common carotid artery (lcca), a 6fr sheath -right femoral artery, 6fr benchmark¿ distal access catheter (penumbra) with 5fr vtk select catheter (unspecified brand) were introduced to the lcca along with an excelsior® xt-27® microcatheter (stryker) and synchro2® 0.014¿ guidewire (stryker).A 3mm-5mm micro vascular plug (mvp) (medtronic) was deployed in the lcca segment.The excelsior® xt-27® microcatheter was removed.The sl-10® 45° microcatheter (stryker) and the synchro 14 guidewire at the proximal to where the plug was deployed was removed.The following cerepak freeform coils were placed: 4mm x 12cm cerepak freeform (scr120412 / 31140706), 5mm x 15cm cerepak freeform (scr120515 / 31090186), 6mm x 20cm cerepak freeform (scr120620 / 31058141), 6mm x 15cm cerepak freeform (scr120615 / 31136146), 4mm x 10cm cerepak freeform (scr120410 / 31140705), 6mm x 20cm cerepak freeform xtrasoft (xcr120620 / 31131261), 4mm x 12cm cerepak freeform (scr120515 / 31090186), 6mm x 20cm cerepak freeform (scr120620 / 31058141), 6mm x 25cm cerepak heliform (shd180625 / 31140717), 5mm x 10cm cerepak freeform (scr120510 / 31090185), 4mm x 8cm cerepak freeform xtrasoft (xcr120408 / 31126838), and 3mm x 4cm cerepak freeform xtrasoft (xcr120304 / 31131259) were advanced and detached.There were two coils that had issue with detachment.The first coil, a 3mm x 6cm cerepak freeform (scr120306 / 31058140) was advanced and detachment attempts were made.Two (2) attempts were made with the cerepak tm mechanical detachment handle (mdh1 / 97988374) and one (1) manual break.All attempts failed to detach the coil.The strong was attempted to be pulled with hemostat, but it broke and the coil was removed without incident.The second coil, a 3mm x 4cm cerepak freeform xtrasoft (xcr120304 / 31131259) did detach after two(2) detachment attempts were made.The 3mm x 4cm cerepak freeform xtrasoft coil was implanted, but fragments of coil delivery system and pusher tube were collected.The procedure was successfully completed with great results.The patient was reported to be doing well post-procedure.There was no negative patient impact reported.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31058140) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00764, and 3008114965-2023-00765.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 01-nov-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00762, 3008114965-2023-00764, and 3008114965-2023-00765.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 3mm x 6cm cerepak freeform was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the embolic coil was not attached to the delivery system and not returned for evaluation.The detachment tube was not deformed, and no defects were noted on the loop wire.No contamination was observed at the distal end.The pull wire was translated, and no attempts for manual break were noted.A review of manufacturing documentation associated with this lot (31058140) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The issues reported in the complaint regarding the broken condition and failure to detach the embolic coil could not be evaluated due to the detached condition of the embolic coil, the translated condition of the inner tube, and lack of evidence of manual break attempt.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00762, 3008114965-2023-00764, and 3008114965-2023-00765.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.